Any positive stories about Benzo tapering? I need hope

Posted by sears @sears, Nov 9, 2019

Would love to hear some positive stories from people whom have tapered off benzos. Positive only please. Give me some hope. No horror stories! I need some encouragement!

Interested in more discussions like this? Go to the Addiction & Recovery Support Group.

I went through a private addiction psychiatrist. He did not try to taper me too quickly, which I think made all the difference for me. Good luck!

REPLY
@sears

This is sears. I asked for no horror stories.

Jump to this post

No idea where this came from!

REPLY
@sage50

What kind of horror stories are u talking about???
It scares me…im on the same med now for 12 yrs??
I've developed a tolerance to it…im pretty sure…its not really working unless I take more.
Asking my Dr right now for something stronger….is that bad???

Jump to this post

Just saw your post, was not under my normal email. Lorazepam is a SHORT TERM ONLY DRUG BASED ON ALL THE MEDICAL REPORTS I HAVE READ. That said, how many MG'S are you on? Lorazepam was great for me except FOR THE BIG SIDE AFFECTS, FALLING AND AUTO ACCIDENTS. When my Doctors kept telling me I need to stop taking it ( these are Psychiatrists) I listened. However, the big problem is they gave me the incorrect dose to taper from, and am in a well thought of Medical Center in San Francisco UCSF San Francisco. I had only those two side affects while taking Lorazepam. When you stop taking the drug is when problems happen and big ones, can occur if your Health Care Provider does not know how to deal with stopping a BENZODIAZEPINE. Not much different than some anti depressants. You must do a very slow taper and I WANT YOU TO READ THIS AND REMEMBER THIS, THE ASHTON MANUAL is tried and true on tapering off Benzodiazepines. They take the dose you are currently on and taper you with a longer acting Benzodiazepine, Diazepam. There are many web sites that use DIAZEPAM as a taper for Benzodiazepines. My PCD started my taper with .5MG of Clonazepam instead of 3.0 MG, a way lower dose and after 14 months, I am still suffering. My Psychiatrist kept me on the same dose of Clonazepam and she should have know better, they are supposed to be the Doctor that treats you with tapering. After tapering with the incorrect dose taken for a while, and you realize it's the incorrect one, there is NO GOING BACK FROM EVERYTHING I HAVE READ. I stopped my taper after 9 months because it was a low dose and does not take longer for a slow taper. 7 days after I stopped the taper all HELL broke loose with my body. I finally asked Walgreen's Drug store Pharmacist about the dose I had been tapered off and he told me that was incorrect I should have been tapering with 3.0MG.LESSON, CONFIRM WITH THE PHARMACY THAT IS THE CORRECT DOSE TO TAPER WHEN STARTING, AND YOU WILL DEFINITELY HAVE TO TAPER WHEN YOU STOP LORAZEPAM, the sooner the better. EXCUSE ANY TYPOS, THIS WAS LENGTHY. KEEP IN TOUCH.

REPLY
@lesley62

I am not in Phoenix, but a good addition psychiatrist should be able to put you on a slow taper using Valium. Ask your insurance company for some one who specializes in this.

Jump to this post

Your Doctor did the right thing by putting you back on Clonazepam, Valium is the same drug as Diazepam. Fortunately you only stopped for 5 days, I stopped for 9 months before I realized .05MG Clonazepam is the incorrect dose to taper off 6MG of Lorazepam. Go on line and look up the ASHTON MANUAL and read it. You need to be as knowledgeable as possible. There are very few Doctors or Psychiatrists who know about tapering off Benzodiazepines. You need to take control and research. I have said this many times "you need to be in control" no one knows how you feel and do not understand or know about BENZODIAZEPINES.

REPLY
@laurine7

Your Doctor did the right thing by putting you back on Clonazepam, Valium is the same drug as Diazepam. Fortunately you only stopped for 5 days, I stopped for 9 months before I realized .05MG Clonazepam is the incorrect dose to taper off 6MG of Lorazepam. Go on line and look up the ASHTON MANUAL and read it. You need to be as knowledgeable as possible. There are very few Doctors or Psychiatrists who know about tapering off Benzodiazepines. You need to take control and research. I have said this many times "you need to be in control" no one knows how you feel and do not understand or know about BENZODIAZEPINES.

Jump to this post

One other thing I did not mention, when I stopped Clonazepam I got burning mouth syndrome. dry eye, dry mouth, and my gums had receded, this all happened within one week of stopping the Clonazepam. I was taking the ODT, (oral disentagrating tablets) and I am almost positive that is what made my whole SALIVA system go awry.

REPLY

i am 80 try old + have used clonzopam for a long time.No more than 2 mg daily.iIhave been tapering for 6 months + am down to .01259.can i simply stop taking this poison now?

REPLY
@harrison690

i am 80 try old + have used clonzopam for a long time.No more than 2 mg daily.iIhave been tapering for 6 months + am down to .01259.can i simply stop taking this poison now?

Jump to this post

Hi Harrison. You could try to make the jump and just see how you feel. Everyone is different. If it were me, I think I would stop the taper and just see how I felt. If it seemed overwhelming, then I would go back on it. Is a doctor helping you with it?

REPLY

My doctor said he would help me get off it. So, ask your doctor. He will probably substitute without another poison.

REPLY

At that low a dose you're probably going to be able to just stop. Years ago when I was getting off clonazepam at one point I was taking it every 18 hours…really hard to remember, but eventually I succeeded.
I'm 68 and dealing with health problems from being a totally compliant patient, like kidney damage from lithium. Sometimes it seems like we can't win.

REPLY
@grandmaj5

I have been on 3 mg a day of clonazepam for about 8+ years. I had to find a new Psychiatrist. It took so long to find one. I can get into a NP Psychiatry in May 2020. When I called her office, she told the receptionist that she wouldn't see me until I got off clonazepam. She gave me a tapering dose for 3 weeks. I feel that this tapering is for everyone. I tried the tapering and kept getting worse. I got so bad that my heart was going fast. I was unable to do anything. I could only go to bed. I feel like a Zombie. This is happening right now, so last night I started up clonazepam again (taking 1.5 mg daily) to get through the holidays. I believe that my tapering was incorrect. I have not met or talked to the NP Psychiatric. I am not sure that she knows how many years I have been on clonazepam. I get anxiety attacks, have anxiety, have PTSD, depression, and ADHD. I believe I should call her back, but because she said she can't see me in May until I am off clonazepam, I am afraid she will not give me a proper tapering schedule and not see me. I only have so many pills left, so I have to be careful. My primary care physician just gave me a prescription of clonazepam of 50, 1 mg pills. At this time, I am unable to function. I feel I am living a nightmare. I feel extremely irritated. I feel bad for my husband. I am trying to fake my way through these feelings. I read that clonazepam is worse to taper off than opioids. I believe that a pharmacist would know more about tapering. I really do not know what to do. I am worried that the NP Psychiatry will not understand me (which she should). I don't know if I should contact her office or my Internist first. The reason I am saying this is because I have never met or spoke with the NP. I cannot believe that some medical practitioners cannot properly taper clonazepam. I have been studying this on the internet and I believe it should take more than 3 weeks for me to discontinue. I have been wondering if practitioners have been fully trained in tapering clonazepam differently for each individual. There is no way I can do this in 3 weeks. I have never felt so awful. I wish they could experience this feeling for just a minute. I am having company for Thanksgiving and then a birthday party. I started out preparing; now I cannot do anything. I am very scared that this will not work out. I am actually very lost. I am also afraid of what my Internist and NP Psychiatry will tell me. I was thinking of asking a Pharmacist first to get an idea. Does anyone have suggestions? Thank you.

Jump to this post

You should look up the Ashton method for tapering. That is what I am using. Since you have a script for 50 pills you should start asap since Dr won’t see you . I am tapering off of clonazepam daily use 1 mg for 4 years. I’m in my third month and final stage of my taper. Down to .090. It was not easy but I’m getting better. I’m out of bed and even driving again. Thee are many side effects from tapering but you will get through them .

REPLY
Please sign in or register to post a reply.